MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

SYNTHES GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Catalog Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: hrx.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during the procedure, the tip of the drive shaft broke.There was no patient consequence.There is no further information available.This report is for one (1) drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- this complaint is confirmed as the complaint device was received with the tip of the its drive shaft being broken.Moreover surface scratches were also observed on the returned device.Although no definitive root cause could be determined based on the provided information it is likely the device encountered unintended forces during the usage.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : part #: 314.742.Lot #: h065466.Manufacturing site: selzach.Supplier: synthes usa hq, inc.Release to warehouse date: 13 sep 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12258902
Report Number8030965-2021-06304
Device Sequence Number3635419
Product Code HTO
UDI-Device Identifier07611819739192
UDI-Public(01)07611819739192
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.742
Device Lot NumberH065466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Initial Date Received by Manufacturer 07/03/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1